Mississippi, 2011Damaging Winds in Mississippi, June 28, 2011
June 28, 2011 · NWS JAN · 3 events in 3 counties and zones
Isolated severe storms moved over portions of east-central Mississippi during the early afternoon hours of June 28th. The storms produced isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe storms moved over portions of east-central Mississippi during the early afternoon hours of June 28th. The storms produced isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 28, 9:32 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 28, 9:32 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1032 AM CDT TUE JUN 28 2011
.UPDATE...THE LEADING EDGE OF A LARGE CONVECTIVE SYSTEM IS
BARRELING SWD ACROSS NRN ZONES THIS MORNING. THIS SYSTEM WILL
PROPAGATE SWD INTO THE AFTERNOON AND ALL OF THE FORECAST AREA HAS
BEEN PLACED IN SEVERE THUNDERSTORM WATCHES FOR TODAY. OUTFLOW
ASSOCIATED WITH THE CONVECTIVE COMPLEX WILL PUSH SWD AND IS EXPECTED
TO AFFECT ALL OF THE REGION TODAY. MID LEVEL CAPPING WILL BE ERODED
AND SEVERE CONVECTION WILL BE AIDED BY AN ELEVATED UNSTABLE LAYER
THAT WILL ENHANCE UPDRAFTS ACROSS THE AREA. WHILE TEMPERATURES ARE
COOLING QUICKLY IN THE WAKE OF THUNDERSTORMS TODAY...TEMPERATURES
ARE WARMING UP QUICKLY AHEAD OF THE OUTFLOW...SETTING UP A HOT AND
HUMID DAY FOR SRN INTO CENTRAL ZONES BEFORE CONVECTION DEVELOPS THIS
AFTERNOON. HEAT INDEX VALUES WILL EXCEED 105 DEGREES AT SOME SRN
SITES BEFORE THE EFFECTS OF THUNDERSTORMS CAN COOL TEMPERATURES.
POPS HAVE BEEN PUMPED UP SIGNIFICANTLY ACROSS ALL OF THE FORECAST
AREA FOR TODAY. THE REGION WITH THE LOWEST CHANCE OF THUNDERSTORMS
TODAY WILL BE SWRN ZONES WHERE THE EFFECTS OF UPPER RIDGING ARE
HANGING ON. HOWEVER...HOT TEMPERATURES THIS AFTERNOON WILL
DESTABILIZE CONDITIONS SUFFICIENTLY TO PROVIDE AT LEAST SCATTERED
CONVECTION OVER THAT AREA AS THE OUTFLOW FINALLY ARRIVES.
&&
.PREVIOUS DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT...STRONG
UPPER LEVEL RIDGING THAT CURRENTLY PREVAILS OVER THE AREA WILL BEGIN
TO WEAKEN SOME THIS AFTERNOON AND THIS WILL ALLOW A COLD FRONT TO
SLOWLY MOVE SOUTH ACROSS THE AREA THIS AFTERNOON THROUGH WEDNESDAY
AFTERNOON. THE GFS INDICATES PWATS EXCEEDING 2 INCHES ACROSS MUCH OF
THE AREA THIS AFTERNOON AND THIS COMBINED WITH THE FRONT AND ML
CAPES OF 2500-3000 J/KG SHOULD KICK OF THE POTENTIAL FOR STRONG TO
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. WITH THE BOUNDARY
HANGING AROUND THE AREA THROUGH THE NIGHT AND A RELATIVELY STRONG
SHORT WAVE MOVING ACROSS THE AREA...THERE WILL BE AT LEAST SOME
POTENTIAL FOR AN MCS MOVING SOUTHEAST ACROSS THE AREA DURING THE
OVERNIGHT HOURS.
THE WEAK FRONT WILL EXTEND ACROSS THE SOUTHERN PORTIONS OF THE AREA
ON WEDNESDAY WITH THE BEST CHANCES FOR CONVECTION SHIFTING SOUTH
ALONG WITH IT. PWATS WILL CONTINUE TO BE UP NEAR 2 INCHES MAINLY
ALONG AND SOUTH OF I-20...BUT DRY AIR WILL BE MOVING INTO THE
NORTHERN PORTIONS OF THE AREA THROUGH THE DAY. DRY AIR WILL SPREAD
SOUTH ACROSS THE AREA UNDER WEAK NORTHEASTERLY FLOW WEDNESDAY NIGHT
WITH PWATS FALLING BELOW 1.5 INCHES OVER MOST OF THE AREA DURING THE
NIGHT. STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE
PERIOD...BUT THE OPERATIONAL GFS CAME IN LOW FOR POPS THIS AFTERNOON
SO BUMPED THEM UP TOWARDS THE MEN AVERAGE./15/
IN THE LONG TERM...THURSDAY THROUGH NEXT MONDAY...
GLOBAL MODELS ARE IN EXCELLENT AGREEMENT ON MOVING THE CENTER OF A
STRONG SUBTROPICAL RIDGE FROM THE SOUTHERN PLAINS TO THE MID MS
VALLEY REGION BY THIS WEEKEND. THIS WILL MAINTAIN HOT AND MOSTLY DRY
CONDITIONS ACROSS THE ARKLAMISS...ESPECIALLY ACROSS WRN/NRN PORTIONS
OF THE FORECAST AREA WHERE THE RIDGE WILL HAVE ITS GREATEST
INFLUENCE. GFS MOS DEWPOINTS SUGGEST WE WILL APPROACH HEAT ADVISORY
CRITERIA ALONG AND WEST OF THE MS RIVER WHERE DAYTIME HEAT INDICES
MAY REACH THE 105-110 RANGE...BUT OVERNIGHT LOWS MAY BE COOL ENOUGH
TO REDUCE HEAT STRESS BELOW CRITICAL LEVELS - EVEN WHEN RAISING THE
GFS MOS LOWS WHICH APPEARED A LITTLE TOO COOL. WILL KEEP SMALL POPS
GOING ALONG AND SOUTH OF THE HWY 84 CORRIDOR FOR ISOLATED DIURNAL
SEABREEZE-RELATED TSTM ACTIVITY AND HAVE GENERALLY FOLLOWED GFS MEX
MOS GUIDANCE FOR POPS. /EC/
&&
.AVIATION...A BROAD AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO SURGE SWD ACROSS THE FORECAST AREA TODAY. SOME TSTMS WILL BE
SEVERE. CLOUD DECKS WILL GENERALLY BECOME BKN-OVC 3-5K FEET WITH
OCNL IFR/MVFR CONDITIONS IN HEAVIER TSTMS. WIND DIRECTIONS WILL
GENERALLY BE SWLY 5-15 MPH WITH HIGHER GUSTS...POSSIBLY ABOVE 60
MPH...IN TSTMS. WIND DIRECTION WILL SWITCH TO THE NORTH IN THE WAKE
OF A BROAD CONVECTIVE SYSTEM THAT WILL DROP SWD ACROSS THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 93 74 96 72 / 63 35 32 13
MERIDIAN 94 73 96 70 / 73 46 33 8
VICKSBURG 92 73 96 70 / 59 33 28 18
HATTIESBURG 97 75 96 73 / 57 29 42 16
NATCHEZ 95 74 93 73 / 41 20 26 20
GREENVILLE 83 75 95 73 / 90 44 27 10
GREENWOOD 83 74 95 70 / 87 44 28 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
15/EC/03
Hazardous weather outlook, Jun 28, 8:45 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CDT TUE JUN 28 2011
ARZ074-075-LAZ007>009-MSZ018-019-025>046-291445-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
945 AM CDT TUE JUN 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEASTERN LOUISIANA.
.DAY ONE...TODAY AND TONIGHT
A SOUTHWARD ADVANCING LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH THE AREA AND TOWARD INTERSTATE TWENTY BY EARLY
AFTERNOON. SCATTERED SEVERE THUNDERSTORMS ARE ANTICIPATED WITH WIND
GUSTS IN THIS LINE OF STORMS EXPECTED TO RANGE UP TO 65 MPH. IN
ADDITION...SOME HAIL OF AT LEAST QUARTER SIZE IS NOT OUT OF THE
QUESTION. THE BULK OF THE SEVERE WEATHER POTENTIAL SHOULD BE ALONG OR
SOUTH OF INTERSTATE TWENTY BY EARLY TO MID AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL AND
DAMAGING WINDS...CAN NOT BE RULED OUT WEDNESDAY AS THE REMNANTS OF
THE COLD FRONT STALLS ACROSS THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY.
LAZ023>026-MSZ059>061-291445-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS-
FRANKLIN MS-
945 AM CDT TUE JUN 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND SOUTHWESTERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ON THE
WESTERN EDGE OF ORGANIZED THUNDERSTORM ACTIVITY SWEEPING SOUTH
THROUGH CENTRAL AND EASTERN MISSISSIPPI. THE MOST INTENSE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OVER 60 MPH AND HAIL UP THE
SIZE OF HALF DOLLARS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING
WINDS...WILL AGAIN BE POSSIBLE WEDNESDAY AS AN INCOMING COLD FRONT
STALLS IN THE VICINITY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON.
LAZ015-016-MSZ047>058-062>066-072>074-291445-
RICHLAND-MADISON LA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
945 AM CDT TUE JUN 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI AND NORTHEASTERN LOUISIANA.
.DAY ONE...TODAY AND TONIGHT
A SOUTHWARD ADVANCING LINE OF THUNDERSTORMS IS EXPECTED TO MOVE
THROUGH THE AREA AND ALONG AND SOUTH OF THE INTERSTATE TWENTY
CORRIDOR FROM MIDDAY THROUGH LATE AFTERNOON. SCATTERED TO NUMEROUS
SEVERE THUNDERSTORMS ARE ANTICIPATED WITH WIND GUSTS IN THIS LINE OF
STORMS EXPECTED TO RANGE UP TO 70 MPH. IN ADDITION...LARGE HAIL IS
POSSIBLE WITH ISOLATED HAIL REPORTS OVER HALF DOLLAR SIZE NOT OUT OF
THE QUESTION. THE BULK OF THE SEVERE WEATHER POTENTIAL SHOULD BE
SOUTH OF THE REGION BY EARLY EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING
WINDS...WILL AGAIN BE POSSIBLE WEDNESDAY AS AN ADVANCING COLD FRONT
STALLS ACROSS THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
50
In the hours before
Special weather statement, Jun 28, 7:53 AM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
853 AM CDT TUE JUN 28 2011
MSZ018-019-025-281450-
BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-
853 AM CDT TUE JUN 28 2011
...A LINE OF STRONG TO SEVERE STORMS POSSIBLE IN THE NORTHWEST DELTA
THROUGH 10 AM...
A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PEA TO
DIME SIZE HAIL AND 50 TO 60 MPH WINDS WAS LOCATED FROM 27 MILES
NORTH OF ROME TO 24 MILES NORTHWEST OF DEESON AT 851 AM CDT...MOVING
SOUTH AT 40 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN LEFLORE...NORTHERN SUNFLOWER AND BOLIVAR COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY AS STRONG OR POSSIBLY DAMAGING
WINDS MAY OCCUR BETWEEN 9 AND 10 AM.
LAT...LON 3400 9065 3398 9044 3382 9044 3381 9017
3372 9030 3373 9016 3358 9014 3361 9109
3367 9111 3371 9104 3370 9112 3379 9113
3379 9099 3400 9110 3397 9097 3409 9088
3413 9094 3413 9067
TIME...MOT...LOC 1351Z 339DEG 35KT 3432 9034 3426 9111
CMESpecial weather statement, Jun 28, 8:19 AM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
919 AM CDT TUE JUN 28 2011
MSZ026>028-281520-
GRENADA MS-CARROLL MS-MONTGOMERY MS-
919 AM CDT TUE JUN 28 2011
...A LINE OF STRONG STORMS MOVING ACROSS NORTH CENTRAL MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 24 MILES NORTH OF BEW
SPRINGS TO 27 MILES NORTHWEST OF HOLCOMB AT 918 AM CDT...MOVING
SOUTHEAST AT 50 MPH. THESE STORMS ARE NOT SEVERE AT THIS TIME...BUT
COULD INTENSIFY AND PRODUCE WINDS UP TO 60 MPH BETWEEN 930 AM AND
1015 AM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN MONTGOMERY...NORTHERN CARROLL AND GRENADA
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3388 8976 3387 8956 3386 8954 3350 8954
3351 9009 3366 9010 3368 9013 3380 9014
3381 9012 3381 8999 3383 8998 3383 8994
3390 8992 3390 8977
TIME...MOT...LOC 1418Z 324DEG 44KT 3412 8991 3400 9031
CMESpecial weather statement, Jun 28, 8:49 AM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
949 AM CDT TUE JUN 28 2011
MSZ018-019-025-034-281530-
BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-
949 AM CDT TUE JUN 28 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM MINTER CITY TO 6 MILES
NORTH OF BENOIT AT 950 AM CDT...MOVING SOUTH AT 35 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN WASHINGTON...LEFLORE...SUNFLOWER AND SOUTHERN
BOLIVAR COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3381 9017 3377 9017 3373 9030 3370 9028
3374 9024 3373 9017 3340 9019 3328 9104
3341 9108 3345 9106 3346 9109 3370 9114
3367 9107 3371 9104 3372 9114 3379 9114
3379 9099 3382 9103 3382 9101
TIME...MOT...LOC 1450Z 350DEG 30KT 3373 9025 3372 9104
CMESpecial weather statement, Jun 28, 9:09 AM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1009 AM CDT TUE JUN 28 2011
MSZ026>029-281550-
GRENADA MS-WEBSTER MS-CARROLL MS-MONTGOMERY MS-
1009 AM CDT TUE JUN 28 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES NORTHEAST OF
GORE SPRINGS TO LEFLORE AT 1009 AM CDT...MOVING SOUTHEAST AT 30 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN MONTGOMERY...CARROLL...WESTERN WEBSTER AND GRENADA
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3387 8951 3373 8950 3373 8933 3356 8921
3334 8999 3352 9010 3366 9010 3368 9013
3376 9014 3389 8967
TIME...MOT...LOC 1509Z 333DEG 28KT 3382 8953 3368 9007
CMESpecial weather statement, Jun 28, 9:55 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CDT TUE JUN 28 2011
MSZ029-030-032-033-281635-
CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-
1055 AM CDT TUE JUN 28 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 12 MILES NORTHEAST OF MONTPELIER TO 3 MILES
SOUTH OF EUPORA AT 1056 AM CDT...MOVING SOUTHEAST AT 55 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CHOCTAW...OKTIBBEHA...EASTERN WEBSTER AND CLAY COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3352 8854 3351 8866 3345 8867 3322 8926
3347 8938 3375 8906 3376 8894 3382 8892
3382 8872 3369 8871 3369 8862 3355 8851
TIME...MOT...LOC 1556Z 310DEG 46KT 3383 8880 3347 8921
CMEThunderstorm Wind, Lowndes
- When
- June 28, 11:00 AM CST
- Where
- Lowndes County, 2.3 mi E of Caledonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.680, -88.290
A couple of trees were blown down just east of Caledonia.
Thunderstorm Wind, Clarke
- When
- June 28, 1:15 PM CST
- Where
- Clarke County, Enterprise
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.180, -88.820
One small tree was blown down in Enterprise.
Thunderstorm Wind, Jones
- When
- June 28, 2:23 PM CST
- Where
- Jones County, Laurel
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.700, -89.130
Two trees and a power line were blown down in Laurel. The Jones County Emergency Operations Center in Laurel measured a gust of 33 mph as the storm passed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 28, 20111 death · $1.6 million · 1.75 in hail · 26 events
- Hail and Damaging Winds in Arkansas, June 28 to 30, 2011$248,000 · 1.75 in hail · 29 events
- Flooding in Wyoming, June 28 to 30, 2011$570,000 · 4 events
- Damaging Winds in Colorado, June 28, 2011$505,000 · 73 kt wind · 2 events
- Hail and Damaging Winds in Virginia, June 28, 2011$175,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in West Virginia, June 28, 2011$500,000 · 1 in hail · 2 events
- Flood and Damaging Winds in Tennessee, June 28, 2011$70,000 · 52 kt wind · 19 events
- Hail and Damaging Winds in Virginia, June 28, 2011$39,000 · 1 in hail · 27 events
- Hail and Damaging Winds in South Carolina, June 28, 20115 injured · 1 in hail · 13 events
- Hail and Damaging Winds in New York, June 28, 2011$60,000 · 52 kt wind · 15 events
- Damaging Wind in Colorado, June 28, 2011$100,000 · 74 kt wind · 1 event
- Flash Flooding and Hail in Alabama, June 28, 2011$22,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317395, 317396, 317399.